Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Hives, taking Lazine. Side effect during long term use?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
sir i am using lazine tab for the last 3 years for alergy,(hives)is there any side effect in long use ?
Posted Fri, 27 Apr 2012 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 30 minutes later

Thanks for writing to us.

The tablet lazine that you are using contains pseudoephedrine and levocetrizine.

For the allergy manifested by hives ( a skin reaction only), taking only levocetrizine is sufficient.
Pseudoephedrine is a nasal decongestant and has got no role in preventing the development of hives.So, you can opt for only levocetrizine without any serious side effects on a long term use.
A combination of levocetrizine and pseudoephedrine( lizine) is used for allergic rhinitis or cold .

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Hives, taking Lazine. Side effect during long term use? 46 hours later
is it possible to cure compleately,blood test is required to find out reason ?
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Allergy is something where prevention is better than cure. Whatever is the cause, you need to avoid it. There are various sensitivity tests available against common allergens which try to find out the factors against which you are allergic.

You can check with the local dermatologist for skin patch tests and find out the culprit allergen and sometimes there is a scope for desensitization for allergens.

Hope my answer is helpful.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor